MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and right ventricular (rv) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 13f tightrail sub-c rotating dilator sheath on both leads, moderate calcifications were cleared.Next, utilizing a spectranetics 14f glidelight laser sheath on the rv lead, advancement was made to the distal coil when tissue plowing occurred, and upsized to a spectranetics 16f glidelight laser sheath, clearing the distal coil, but not further beyond.Therefore, targeting the ra lead, the 14f glidelight was used and progress was made to the ra distal tip, and the coil was freed from the heart.Still experiencing some resistance, lasing continued, and with further traction, the lead pulled back in the 14f glidelight and was extracted.However, the patient's blood pressure dropped and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including sternotomy, and an ra perforation was discovered and repaired.The rv lead was removed post-sternotomy, and the patient survived the procedure.This report captures the 14f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3) patient gender - not available from facility.A4) patient weight - not available from facility.A5) patient ethnicity - not available from facility.B7) other relevant history - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of glidelight devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key25734827
Report Number3007284006-2026-00389
Device Sequence Number10554543
Product Code MFA
UDI-Device Identifier00813132020330
UDI-Public(01)00813132020330(17)270916(10)0303573760
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-302
Device Catalogue Number500-302
Device Lot Number0303573760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2026
Initial Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6935M RV ICD LEAD; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient SexFemale
Patient RaceWhite